Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have pleurisy. What is the cause of raised c-reactive protein level?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi Im a male aged 42, just had a bout of pleurisy and recovering feeling fine wondering why my c-reactive protein is 99 when it should be less than <5?
Posted Sat, 26 Jan 2013 in Lung and Chest disorders
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

C-reactive protein (CRP) is a protein which is synthesized by the liver and is found in the blood. The levels of CRP increase in response to any acute inflamation in the body. That is why it is called an acute-phase protein.

Now, you have mentioned that you have been recently diagnosed to have pleurisy (which involves inflamation of the pleural covering of the lungs). So, this is the reason why your CRP is elevated. As the inflamation subsides in the next few days, the CRP should also gradually come down.

So, don't worry the evevated CRP is just an "indicator" or "marker" for the inflamation in your body. It does not mean anything XXXXXXX or worrying.

Wish you all the best.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor